Doctor results

Okay so just been to see the doctor after my bloods results, and I must admit I was quite pleased with this new doctor.

Unfortunately they only tested my TSH which came out at 0.65 (0.35-2.1) so she was happy to keep me on the 125mg of Levo.

However as I told her I was feeling quite achy in the bones and joints and was aware it could be connected to my Thyroid, and last june they did a full work up and my T4 and T3 while both in range (just) were very high and I wondered if perhaps I was maybe overmedicated...

So she's re-ordered the blood test to include all of them again in a couple of weeks and if my T4 is high again like the 22,1 (12-23) it was last year she said I could reduce my meds down to 100 to try and get it to around 16.

So overall I am pleased she was listening and last years lab results were:

TSH 0.35 (0.35-2.1)

T4 22.1 (12-23)

T3 (can't remember but was top end of scale)

So my question... I was reading that the aches and pains were mostly due to being underactive, but can they also be atributed to over active? As my labs show that I should have been optimal last year yet I was feeling really rough and was feeling like through the year I was deteriorating more and more..

However since my bloods two weeks ago I started taking Vit D and Vit B supplements and I did notice last weekend that I had more strength than I have had in a long time as I was able to carry both of my diving cylinders upstairs without stopping! Previously I couldn't go a few steps with just one without needing to stop.... not at peak yet but have only been on the supplements for two weeks

So second question could my aches and pains have been more related to a deficiency in the Vit D and B supplements?

If so then thank you HealthUnlocked as I would never have thought to try and get some of them without reading this forum!

6 Replies

oldestnewest
  • How much D are you taking ? Best to treat according to your test results....

    grassrootshealth.net

    The measurement is ng/L and yours will possibly be nmol/L so you need to divide your result by 2.5 to match the chart... :-)

    A good website with lots of information about VitD - looks old fashioned but still great info :-)

  • I'm taking d3 5000 iu bought over the counter and vitamin b complex tablets which contain b1 b2 b3 b5 b6 and b12.

    Only been on for two weeks so unsure if improvement is real or imagined at the moment but am monitoring.

  • You may need to take B12 on its own as the amount in a B Complex is rarely enough.

    VitD is fat soluble - so best taken with good fats :-)

  • The aches and pains may very well have been due to low D and B12, but if that were the case, I doubt you would have seen such a miraculous improvement in your strength in just two weeks. Aches and pains and muscle wastage are very much two different things. You may have regained your strength due to being on a good dose of Levo. And now you want to reduce it???? The FT4 in your example - 22,1 (12-23) - in no way shows over-medication. It's the level of the FT3 that shows over-medication, not the FT4 or the TSH. If your FT3 was OVER the top of the range, it's possible you might need to reduce, but most people feel best when it's up the top of the range. If you reduce, you may start to feel worse and then you won't be able to carry your diving cylinders again.

    The scenario as I see it is : T3 was very low, you lost mucle strength; had low stomach acid so your nutrients became deficient causing aches and pains; you upped your level of T3 on 125 mcg Levo, regained some muscle strength; started supplementing D3 and B12 and your aches and pains started to go... How does that sound? I think it sounds more realistic than : I took D3 for two weeks and all my muscle strength returned.

    And, it is D3 you're taking, isn't it? You might want to add some magnesium, zinc and vit K2 to that, because they all work together. Aches and pains are often caused by low zinc.

    I'm not a great fan of B complexes on their own. They often contain folic acid and cynocobalamin rather than methylfolate and/or methylcobalamin, which are the best absorbed and tolerated. And they Don't contain enough B12 (cobalamin) to treat a true deficiency. Did you have your B12 tested? Because it would depend on the result how much B12 you should be taking.

  • Sadly not a miraculous recovery or at least it didn't last long, think my spurt of strength and energy that i blindly attributed to the vitamins and enabling me to carry two cylinders was more related to the time of day I was doing it and how rested i was before hand as I struggled after a weekend of diving to live my head let alone another cylinder!

    I haven't had any vitamin deficiency tests done or anything yet but have raised my concerns with my doctor so hopefully the next blood test will yield more answers.

    Down side is that I'm not hiding my issues so well.. got told on my one to one at work that my boss has noticed how I'm useless after 3pm and has has to adapt himself to go through things with me in the morning.

    Good he's adaptive but not good that my focus and productivity is now in question :(

  • Well, no, but it's hardly your fault if you're ill! Doesn't he ever get ill? You have a long-term disease that can't be cured, and you're in the early days of treatment. I would think he could be a little more comprehensive.

    So, you're going to ask for vit D, vit B12, folate, iron and ferritin? Well, the B12 and folate will be skewed because you've been supplementing. You would have to go off all B suppléments for about six weeks to get a true reading. You might not think that matters, but what if you have Pernicious Anemia? You wouldn't know if you've been taking suppléments, and if you do have PA, you'd be entitled to B12 shots on the NHS. That's why we always tell people to get tested before supplementing, if they can.

    It could very well be to do with how rested your were before attempting to lift the cylinders. Just goes to show how important rest is - especailly if you're struggling at work. You might just be over-doing things a tad.

You may also like...